MM - I see you are taking calcium- are you also taking Vitamin D? I’m just coming to the end of 12 weeks super high dose Vitamin D Plenachol 20 000, and while my feet still hurt my hands are a lot better (except that I’m now more aware of the post chemo residual PN). My Onc says I should go back to a standard maintenance dose so I will see whether it makes any difference in the next month or two. I don’t take calcium supplements- just eat loads of cheese, have milk in drinks and use butter. Apparently everyone is now concerned about BC survivors and heart issues due to calcification in the arteries so you can’t win here!
Thanks for replying. Yes, I was the same on Tamoxifen, very emotional and looking back maybe even a bit depressed too but certainly I was very anxious, (way off the scale anxious):O . I also was very tired and couldn't stay awake past 9pm and had a fuzzy head and or headache all the time. I didn't however have any joint pain on it.
I take the Adcal and the alendronic acid too now as a preventative measure but only since being on this drug, Didn't take on Tamoxifen as I don't think that causes bone problems although I could be wrong.
Poppy3 Yes I had a Dexa scan just before I started the Anastrazole which showed ostopenia (but was normal range for my age)! 😮
I know what you mean when you say you feel like you are in an 80 year old body. When I'm hobbling about that's what I think too but I guess your husband is right! 🙂 I love to jog but finding it near impossible at moment but will keep trying as that helps my mind too. And as the old saying goes 'use it or lose it'! 😛
Onwards and upwards. Yes, all medication does appear to have side effects but I guess it's more important to look at the bigger picture isn't it.
All the best! 🙂
Evening Mystery Mouse
I took Tamoxifen for two years even tho' blood tests showed i was post menopause then on to Letrazole for 8 years of which i have done more than two years.
Tamoxifen made me weepy, anxious and I hobbled around in pain. I tried most brands and settled with TEVA which i found to be the kindest in terms of side effects.
When i went on to Letrazole i tried TEVA thinking it would be OK. My joints literally creak and are agony, i swim 3/4 mornings per week which is really helpful. I tried a few brands and have settled for Actavis and the Pharmacist says a lot of ladies prefer that brand (he recommended it when i asked him). I think Letrazole is slightly better than Tamoxifen for me but i still suffer Anxiety, tearfulness, poor sleep and pain in all my joints and actually in the long bones in my arms and legs which really suffered when i had Chemo.
I have taken AdcalD3 for the last 3 years (after 1 year of Tamoxifen) due to Ostopeania and just last month a DEXA scan showed further evidence of Osteo Arthritis and the Consultant has prescribed Alendronic Acid. I had no evidence of any joint problems before taking these medications or having Chemo.
I feel like a 55 year old in an 80 year old body. My Husband does joke if something hurts when i get up at least i'm alive which is very kind really but it is wearing and misery making to be in pain all the time.
Hope you are able to find the kindest one for you. I know all medication has side effects, i am not complaining, will continue for the next 6 years and am so grateful for the treatment. Butterfly x
Thanks Poppy3 for your reply.
I think I may try the 'Accord' brand for my next lot and see if it helps. I just didn't want to make things worse but maybe it may help. I hope so. My joints are terrible. It seems to affect every joint even in my feet which is not brilliant.
Prior to starting this drug I had no problems at all with my joints so am concerned at the speed of this change especially as I will be on it for the next 8 years.
I'm having a chemical menopause as I have monthly Zolodex injections so perhaps that is adding to my pain.
The sad thing is my mind is good on this drug much better than the Tamoxifen but it's a shame the poor old body is suffering. I would like to have the body and the mind working well though! 😛
Hello, need some advice please.
I took Tamoxifen for 2 years and was switched to Anastrazole which I've now been on now for 8 months. The good thing is I feel like 'me' again and the mental fog has gone, I'm less tired and far less anxious which is all good BUT; from the start I had painful, stiff ankles which particularly in the mornings made me hobble about like and old lady (i'm a fit, 50 year old). Now however, most of my joints, seem to be hurting and some seem to be making a clicking noise also. 😮
I wonder if changing the brand of Anastrazole might be worth a try? Currently I have been taking the TEVA brand. I did read on here somewhere that some-one had tried a different brand and had more hot flushes but less bone pain but please can anyone tell me what brand they are on and what they think of it as I don't want to make things any worse.
Could the brand make a difference do you think?
It's such a shame as whilst I feel like me mentally, physcially my body is falling apart! 😞
Thanks for your help!